Alert archive / Utah / Frost Advisories in 2009
Frost Advisory 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this frost advisory at Sep 22, 2009, 2:20 PM MDT. It took effect at Sep 23, 2009, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2009, 2:20 PM MDT (20:20 UTC)
- In effect from
- Sep 23, 2009, 2:00 AM MDT
- Expired
- Sep 23, 2009, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 222020 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT TUE SEP 22 2009 UTZ011-014>016-230430- /O.NEW.KSLC.FR.Y.0002.090923T0800Z-090923T1400Z/ WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH- 220 PM MDT TUE SEP 22 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. THIS ADVISORY IS FOR THE VALLEYS OF WEST CENTRAL AND SOUTHWEST UTAH...THE WESTERN UINTA BASIN...AND THE SANPETE AND SEVIER VALLEYS. A COLDER AND DRIER AIRMASS REMAINS IN PLACE OVER THE REGION. ADDITIONALLY...WINDS WILL DECREASE OVERNIGHT...ALLOWING TEMPERATURES TO PLUNGE INTO THE LOWER TO MID 30S OVER PORTIONS OF THE ADVISORY AREA. THIS WILL BRING THE THREAT OF FROST. AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 230237 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 837 PM MDT TUE SEP 22 2009 UTZ011-014>016-231400- /O.CON.KSLC.FR.Y.0002.090923T0800Z-090923T1400Z/ WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH- 837 PM MDT TUE SEP 22 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY FOR THE UINTA BASIN...SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. A COLD AND DRY AIRMASS REMAINS IN PLACE OVER THE REGION. WINDS WILL DECREASE OVERNIGHT...ALLOWING TEMPERATURES TO PLUNGE INTO THE LOWER TO MID 30S OVER PORTIONS OF THE ADVISORY AREA. THIS WILL BRING THE THREAT OF FROST. AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Sep 22, 9:37 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Sep 22, 9:37 AM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 937 AM MDT TUE SEP 22 2009 .SYNOPSIS...A COLD UPPER LOW WILL REMAIN STALLED OVER THE CENTRAL HIGH PLAINS THROUGH MUCH OF THE WEEK. A GENERALLY DRY NORTHERLY FLOW ALOFT WILL EXIST OVER THE GREAT BASIN MUCH OF THE WEEK...WITH A GRADUAL WARMING TREND BEGINNING WEDNESDAY. && .DISCUSSION...THE ENTIRE FORECAST AREA IS SEEING CLEAR SKIES THIS MORNING UNDER A COOL AND DRY NORTHWEST FLOW ALOFT. STRONG PRESSURE GRADIENT BROUGHT ON BY THE EXITING COLD FRONT HAS WEAKENED SIGNIFICANTLY THIS AFTERNOON...THOUGH WINDS ARE STILL BREEZY IN SOME WIND PRONE CANYONS. WINDS HAVE ALREADY DECREASED BELOW ADVISORY CRITERIA AND WILL BE ON A GENERAL DOWNWARD TREND TODAY...SO HAVE CANCELLED THE GOING WIND ADVISORY. WITH THE COOL AIRMASS AND FEW CLOUDS...TEMPERATURES DROPPED TO TEMPERATURES AROUND OR BELOW FREEZING IN MANY VALLEY LOCATIONS. 700 MB TEMPS WILL BE A BIT WARMER TONIGHT...BUT WITH LIGHTER WINDS...MINS SHOULD BE SIMILAR TO THIS MORNING. MODELS NOW IN GOOD AGREEMENT THAT THE BROAD LOW OVER THE CENTRAL PLAINS WILL MOVE LITTLE BEFORE SHIFTING EAST ON FRIDAY. THIS WILL KEEP THE REGION UNDER A DRY NORTHERLY FLOW ALOFT WITH GRADUALLY WARMING TEMPERATURES. UPDATED THE FORECAST EARLIER TO REMOVE HEADLINES. NO OTHER UPDATES PLANNED. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS AND CLEAR SKIES TODAY. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 17Z AND 18Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 22, 7:09 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 709 AM MDT TUE SEP 22 2009 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 709 AM MDT TUE SEP 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH WILL GRADUALLY SUBSIDE TODAY. A WIND ADVISORY REMAINS IN EFFECT FOR EXTREME SOUTHWEST UTAH THROUGH NOON TODAY. ELSEWHERE...THE DRY STABLE AIRMASS ACROSS THE REGION WILL KEEP SKIES CLEAR AND TEMPERATURES A LITTLE BELOW NORMAL FOR LATE SEPTEMBER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GENERALLY DRY CONDITIONS WITH A GRADUAL WARMING TREND IS EXPECTED THROUGH THE REST OF THE WEEK. A WEAK WEATHER DISTURBANCE WILL CLIP NORTHERN AND EASTERN UTAH FRIDAY NIGHT THROUGH EARLY SATURDAY. THIS DISTURBANCE WILL PRODUCE SPOTTY SHOWERS AND LOWER TEMPERATURES LIGHTLY UP NORTH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.